Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 67, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 6, 2025, 4:38 PM EDT for Genesee County, Monroe County, Orleans County, New York. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2025, 4:38 PM EDT (20:38 UTC)
- Expired
- Aug 6, 2025, 4:56 PM EDT
- In force
- 18 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Genesee County, NY, Monroe County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 60 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909
WUUS51 KBUF 062038
SVRBUF
NYC037-055-073-062145-
/O.NEW.KBUF.SV.W.0067.250806T2038Z-250806T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
438 PM EDT Wed Aug 6 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southeastern Orleans County in western New York...
Northeastern Genesee County in western New York...
West central Monroe County in western New York...
* Until 545 PM EDT.
* At 438 PM EDT, a severe thunderstorm was located over Byron, or 8
miles southwest of Brockport, moving northwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Byron, Holley, Clarendon, Bergen, and Barre Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 4309 7793 4304 7809 4318 7827 4326 7799
TIME...MOT...LOC 2038Z 146DEG 5KT 4312 7806
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HSK1 follow-up statement
182 WWUS51 KBUF 062056 SVSBUF Severe Weather Statement National Weather Service Buffalo NY 456 PM EDT Wed Aug 6 2025 NYC037-055-073-062106- /O.CAN.KBUF.SV.W.0067.000000T0000Z-250806T2145Z/ Orleans NY-Genesee NY-Monroe NY- 456 PM EDT Wed Aug 6 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORLEANS... NORTHEASTERN GENESEE AND WEST CENTRAL MONROE COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, heavy rain is still possible with this thunderstorm. && LAT...LON 4309 7793 4304 7809 4318 7827 4326 7799 TIME...MOT...LOC 2055Z 146DEG 5KT 4314 7808 $$ HSK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:03 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 6, 2:03 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
203 PM EDT Wed Aug 6 2025
.SYNOPSIS...
A large area of surface high pressure continues to settle from
New England to the eastern seaboard through the end of the work
week. A southerly flow on the back side of this surface high
will allow for a modest increase in moisture that will nudge the
afternoon humidity up, while also allowing for a spot shower or
thunderstorm today, and then east of Lake Ontario on Thursday.
As surface high pressure remains near our region into the
weekend, the dry spell is expected to persist through the
weekend, with modest humidity values early edging higher through
the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
Latest satellite imagery shows a weak shortwave trough moving across
OH early this afternoon with relatively moist southerly flow into
western NY. Lake breeze boundaries have begun to setup across the
Niagara Peninsula extending eastward across the southern shores of
Lake Ontario that'll be the focal point for later this afternoon.
Recent SPC mesoanalysis has shown around 500 J/kg of MLCAPE in place
in the vicinity of lake breeze boundaries developing across western
NY and suggests increases this afternoon to upwards of 1000 J/kg
with additional boundary layer warming. Farther east over the Tug
Hill, additional showers and thunderstorms have developed over the
higher terrain. Initial storms have remained fairly stationary with
weak low level flow limiting movement and potential organization of
storms. While severe weather is not expected, gusty winds will be
possible in the vicinity of taller convective cores that develop and
eventually collapse. Additionally, periods of heavy rainfall will be
possible underneath any quasi-stationary cells, especially those
that organize along the lake breeze boundaries. This will include
much of the I-90 Thruway corridor east of Buffalo towards Rochester
where the latest HREF shows 20-40% of QPF exceeding 0.5" with these
storms.
Showers and thunderstorms will continue into Wednesday evening, but
will slowly dissipate headed towards midnight. Localized valley fog
overnight across the Southern Tier looks possible once again
for Thursday morning. Scattered rain showers will develop again
Thursday for areas east of Lake Ontario as the weak shortwave
continues to slowly progress underneath the general mid-level
ridging pattern across eastern Canada and the northeast US.
Precipitation totals will generally be light, but there could be
a brief heavy downpour in the vicinity of Lewis Co where the
terrain may aid in convective development Thursday afternoon.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Headed into Thursday night, any lingering precipitation across the
north-country should clear up with drier air aloft moving overhead
for Friday. Afternoon temperatures Friday will climb into the mid-
80s for most across western NY. A weak frontal passage to the north,
associated with a surface low well to the north moving across Hudson
Bay, may bring a few isolated showers towards the Niagara Peninsula,
but more likely will only lead to some increasing cloudiness in the
afternoon. Height rises will begin late Friday afternoon with
generally southerly low-level flow on the western edge of the
surface high off the Atlantic Coast. This will commence the warmup
headed into this weekend.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
An amplifying longwave pattern expected over the weekend with a
strong 594mb ridge slowly building off the Southeast coast as a
trough digs into the northern Plains. Sfc high pressure under the
ridge will extend into the eastern Great Lakes region from the
western Atlantic, providing very warm but dry weather through early
next week.
Heat: While Saturday will likely be a few degrees warmer than the
preceding days, 850mb temperatures are expected to climb to around
+18C Sunday and Monday which will translate to widespread afternoon
high temps in the low 90s across the Lake Plains. While dewpoints
will also creep up several degrees, given the dry antecedent
conditions humidity levels are not expected to be too oppressive.
While not out of the question that a few spots may reach low-end
Heat Advisory criteria, more widespread or higher end headline
potential appears unlikely. Heat may partially linger into Tuesday
with increased humidity depending on the timing of an approaching
cold front next week.
Precipitation: The trough over the northern Plains will inevitably
cross into the Great Lakes region next week. This will send the
aforementioned cold front into the region from the northwest and
bring us more appreciable chances for some needed rainfall in the
form of showers and thunderstorms. Timing remains uncertain as
mentioned previously though dry conditions are expected to persist
through at least early Tuesday, with greater chances then lasting
through Wednesday.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR conditions expected across area terminals for much of the
forecast period with times of visibility dropping to MVFR conditions
with smoke/haze. Isolated thunderstorms have developed this
afternoon and will continue into the early evening. Chance of
impacts to any specific terminal are uncertain, but did include
storm mention to KROC for later this afternoon as latest hi-res
guidance has been a little more in agreement in that area. Storms
will dissipate this evening.
Outlook...
Thursday...Mainly VFR. A small chance of showers and thunderstorms
east of Lake Ontario.
Thursday night...Mainly VFR. Localized fog and IFR possible across
the river valleys of the Southern Tier.
Friday through Monday...VFR
&&
.MARINE...
Surface high pressure continues to slide southward across New
England through tonight, with winds of an easterly component becoming
more southerly tonight. On the west end of Lake Ontario these
speeds have reached 10-15 knots with a light chop to the
waters.
Otherwise with surface high pressure anchored along the eastern
seaboard through the remainder of the week winds will remain light
fluctuating between southerly and easterly.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Air Quality Alert until midnight EDT tonight for NYZ001>007-
010>014-019>021-085.
MARINE...None.
&&
SYNOPSIS...Brothers/Thomas
NEAR TERM...Brothers
SHORT TERM...Brothers
LONG TERM...PP
AVIATION...Brothers
MARINE...Brothers/ThomasHazardous weather outlook, Aug 6, 1:56 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 156 PM EDT Wed Aug 6 2025 NYZ001>006-010-011-013-014-071800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- 156 PM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat will build across the region early next week. The Heat Index may reach the low to mid 90s across lower elevations inland from Lake Erie and Lake Ontario each afternoon Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-012-019>021-085-071800- Jefferson-Lewis-Wyoming-Chautauqua-Cattaraugus-Allegany- Southern Erie- 156 PM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-071800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 156 PM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 17 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.